Involve: A Journal of Mathematics

  • Involve
  • Volume 12, Number 4 (2019), 633-646.

Prime labelings of infinite graphs

Matthew Kenigsberg and Oscar Levin

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/involve.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A finite graph on n vertices has a prime labeling provided there is a way to label the vertices with the integers 1 through n such that every pair of adjacent vertices has relatively prime labels. We extend the definition of prime labeling to infinite graphs and give a simple necessary and sufficient condition for an infinite graph to have a prime labeling. We then measure the complexity of prime labelings of infinite graphs using techniques from computability theory to verify that our condition is as simple as possible.

Article information

Source
Involve, Volume 12, Number 4 (2019), 633-646.

Dates
Received: 22 February 2018
Revised: 9 July 2018
Accepted: 8 November 2018
First available in Project Euclid: 30 May 2019

Permanent link to this document
https://projecteuclid.org/euclid.involve/1559181656

Digital Object Identifier
doi:10.2140/involve.2019.12.633

Mathematical Reviews number (MathSciNet)
MR3941602

Zentralblatt MATH identifier
07072543

Subjects
Primary: 05C78: Graph labelling (graceful graphs, bandwidth, etc.) 05C63: Infinite graphs 05C85: Graph algorithms [See also 68R10, 68W05] 03D80: Applications of computability and recursion theory

Keywords
graph labelings infinite graphs prime labelings computability theory

Citation

Kenigsberg, Matthew; Levin, Oscar. Prime labelings of infinite graphs. Involve 12 (2019), no. 4, 633--646. doi:10.2140/involve.2019.12.633. https://projecteuclid.org/euclid.involve/1559181656


Export citation

References

  • D. R. Bean, “Effective coloration”, J. Symbolic Logic 41:2 (1976), 469–480.
  • D. R. Bean, “Recursive Euler and Hamilton paths”, Proc. Amer. Math. Soc. 55:2 (1976), 385–394.
  • A. H. Berliner, N. Dean, J. Hook, A. Marr, A. Mbirika, and C. D. McBee, “Coprime and prime labelings of graphs”, J. Integer Seq. 19:5 (2016), art. id. 16.5.8.
  • T. L. Chan, W. S. Cheung, and T. W. Ng, “Graceful tree conjecture for infinite trees”, Electron. J. Combin. 16:1 (2009), art. id. 65.
  • D. Combe and A. M. Nelson, “Magic labellings of infinite graphs over infinite groups”, Australas. J. Combin. 35 (2006), 193–210.
  • J. A. Gallian, “A dynamic survey of graph labeling”, Electron. J. Combin. 5 (1998), art. id. 6.
  • W. Gasarch, “A survey of recursive combinatorics”, pp. 1041–1176 in Handbook of recursive mathematics, II, edited by Y. L. Ershov et al., Stud. Logic Found. Math. 139, North-Holland, Amsterdam, 1998.
  • E. Ghorbani and S. Kamali, “Prime labeling of ladders”, preprint, 2016.
  • P. Haxell, O. Pikhurko, and A. Taraz, “Primality of trees”, J. Comb. 2:4 (2011), 481–500.
  • O. Pikhurko, “Trees are almost prime”, Discrete Math. 307:11-12 (2007), 1455–1462.
  • R. I. Soare, Recursively enumerable sets and degrees, Springer, 1987.
  • M. Sundaram, R. Ponraj, and S. Somasundaram, “On a prime labeling conjecture”, Ars Combin. 79 (2006), 205–209.
  • M. Sundaram, R. Ponraj, and S. Somasundaram, “A note on prime labeling of ladders”, Acta Cienc. Indica Math. 33:2 (2007), 471–477.
  • R. Tout, A. N. Dabboucy, and K. Howalla, “Prime labeling of graphs”, Nat. Acad. Sci. Lett. India 5:11 (1982), 365–368.
  • S. Vaidya and U. Prajapati, “Some results on prime and $k$-prime labeling”, J. Math. Res. 3:1 (2011), 66.